Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 131, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 2, 2006, 2:50 PM CDT for Callaway County, Missouri. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 2:50 PM CDT (19:50 UTC)
- Expired
- Apr 2, 2006, 3:30 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Callaway County, MO
The radar
The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 3:15 PM CDT | HAIL 0.75 | Fulton, MO | |
| Apr 2, 3:17 PM CDT | HAIL 1 | 4 Sw Kingdom City, MO | |
| Apr 2, 3:20 PM CDT | HAIL 1.75 | Kingdom City, MO | AT I-70 IN KINGDOM CITY |
| Apr 2, 3:22 PM CDT | HAIL 2 | Kingdom City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:28 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 021950
SVRLSX
MOC027-022030-
/O.NEW.KLSX.SV.W.0131.060402T1950Z-060402T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
250 PM CDT SUN APR 2 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALLAWAY COUNTY IN CENTRAL MISSOURI
* UNTIL 330 PM CDT
* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LAKE MYKEE...OR
ABOUT 6 MILES NORTHWEST OF HOLTS SUMMIT...AND MOVING NORTHEAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW BLOOMFIELD...
FULTON...
WILLIAMSBURG...
SHAMROCK...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3877 9218 3863 9212 3876 9166 3906 9164
3901 9209
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 021959
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT SUN APR 2 2006
MOC027-022030-
/O.CON.KLSX.SV.W.0131.000000T0000Z-060402T2030Z/
CALLAWAY MO-
300 PM CDT SUN APR 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CALLAWAY COUNTY...
AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
OVER GUTHRIE...MOVING NORTHEAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
FULTON...KINGDOM CITY...AUXVASSE...WILLIAMSBURG AND SHAMROCK.
TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3877 9218 3864 9205 3882 9165 3906 9164
3906 9211
$$
CVKING000
WWUS53 KLSX 022017
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CDT SUN APR 2 2006
MOC027-022030-
/O.CON.KLSX.SV.W.0131.000000T0000Z-060402T2030Z/
CALLAWAY MO-
317 PM CDT SUN APR 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CALLAWAY COUNTY...
AT 314 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL OVER KINGDOM
CITY...MOVING NORTHEAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
AUXVASSE...WILLIAMSBURG AND SHAMROCK.
LAT...LON 3877 9218 3864 9205 3882 9165 3906 9164
3906 9211
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:49 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 2, 1:49 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 149 PM CDT SUN APR 2 2006 .DISCUSSION... SURFACE LOW WAS LOCATED OVER THE SOUTHWEST CORNER OF IA EARLY THIS AFTERNOON WITH WARM FRONT DRAPED ACROSS NORTH MO. SURFACE DEWPOINTS HAVE INCREASED INTO LOWER 60S ACROSS MOST OF THE FORECAST AREA. THE LAPS DATA FROM 18Z INDICATED CAPES HAVE INCREASED TO 2500 J/KG ACROSS CENTRAL MO WITH THE CIN LESS THAN 40. LIS ARE AROUND -9. MSAS SURFACE MOISTURE CONVERGENCE EXTENDED FROM CENTRAL MO INTO THE EASTERN OZARKS AT SAME TIME. STRONG H5 SHORT WAVE WILL ROLL ACROSS THE AREA TONIGHT. MODELS FORECAST A 160 METER HEIGHT FALL CENTER OVER NORTHERN INDIANA BY 12Z MONDAY. RIDGE BUILDS FROM THE GREAT PLAINS INTO THE AREA BY WEDNESAY. THE GFS CLOSES OFF AN UPPER LOW OVER WY EARLY THURSDAY WITH SYSTEM FORECAST TO MOVE SLOWLY INTO THE MIDWEST BY LATE IN THE WEEK. THE GFS IS COMING AROUND TO THE EUROPEAN SOLUTION FROM LAST EVENINGS RUN. PLAYING A WAITING GAME FOR CONVECTION TO DEVELOP ACROSS THE WESTERN PORTION OF THE FORECAST AREA. TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT. NEXT BEST CHANCE OF RAIN RETURNS TO THE AREA BY EARLY WEDNESDAY. THE UKMET AND NAM FORECAST SIGNIFICANT 850 MOISTURE CONVERGENCE INTO CENTRAL AND SOUTH MO BY THAT TIME WITH DECENT UPPER DIVERGENCE. && .AVIATION... FOR THE 18Z TAFS... SFC LOW OVER THE NORTHWEST CORNER OF MISSOURI WITH A WARM FRONT INTO E CENTRAL MISSOURI AND A COLD FRONT/DRY LINE SOUTHWEST INTO SOUTHEAST KANSAS. THUNDERSDTORMS ARE FORECAST TO DEVELOP ALONG AND AHEAD OF THE DRYLINE/COLDFRONT. SEVERAL STORMS COULD BECOME SEVERE AND THEY SHOULD FORM AS DESCRETE STORMS AND EVOLVE INTO A DANDY SQUALL LINE WHICH WILL MOVE EAST NORTHEAST AT 45 KNOTS OR MORE. HAVE A 4 HOUR WINDOW OF STORMS IN THE TAFS. LATER... MOISTURE WRAPS AROUND THE BACK SIDE OF THE SURFACE LOW AND DROPS SOUTHEAST ACROSS ALL THE TAF SITES DURING THE EVENING...FIRST AT QUINCY...THEN COLUMBIA...AND FINALLY IN THE ST LOUIS AREA AFTER MIDNIGHT. OH...I HAVE LOW LEVEL WIND SHEAR IN THE ST LOUIS AREA FOR A COUPLE OF HOURS. WINDS AT 2 TO 4 THOUSAND FEET ARE 40 KNOTS OR MORE WHILE THE SURFACE WINDS ARE REMAINING BLO 10 KTS. HOT AIR BALLOONISTS....TOO MUCH WIND TODAY AND RISK FOR SEVERE STORMS...TOO MUCH GRADIENT AGAIN THROUGH TOMORROW AS WELL. PEDIGO && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 2, 7:21 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ST LOUIS MO 721 AM CDT SUN APR 2 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 721 AM CDT SUN APR 2 2006 ...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND EVENING. WARM AND UNSTABLE AIR IS MAKING ITS WAY INTO THE AREA AND VERY STRONG WIND SHEAR OVER THE AREA WILL MAKE CONDITIONS THIS AFTERNOON FAVORABLE FOR SUPERCELL THUNDERSTORMS. THESE LONG LIVED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BASEBALL SIZED HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND EVEN A FEW TORNADOS. IT APPEARS THAT THESE INDIVIDUAL STORMS WILL MERGE INTO A LINE THIS EVENING AND RACE EAST AND EXIT OUR AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ALSO A CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER CLOSELY TODAY AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:01 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 38 min |
| Apr 2, 3:07 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 38 min |
| Apr 2, 3:15 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Monroe, Shelby | 60 min |
| Apr 2, 3:23 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 41 min |
| Apr 2, 3:26 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 49 min |
| Apr 2, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 46 min |
| Apr 2, 3:54 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 66 min |
| Apr 2, 3:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 50 min |
| Apr 2, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 46 min |
| Apr 2, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 46 min |
| Apr 2, 4:05 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 40 min |
| Apr 2, 4:20 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 70 min |
| Apr 2, 4:26 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 49 min |
| Apr 2, 4:42 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 48 min |
| Apr 2, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 33 min |
| Apr 2, 4:46 PM CDT | Tornado Warning | LSX | Iron, Madison, Saint Francois | 44 min |
| Apr 2, 4:46 PM CDT | Tornado Warning | LSX | Ralls | 37 min |
| Apr 2, 4:51 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 39 min |
| Apr 2, 4:52 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 38 min |
| Apr 2, 4:55 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 24 min |
| Apr 2, 4:56 PM CDT | Tornado Warning | LSX | Iron, Reynolds | 49 min |
| Apr 2, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 42 min |
| Apr 2, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 29 min |
| Apr 2, 5:29 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.